Alert archive / Puerto Rico / High Surf Advisories in 2015
High Surf Advisory 7, NWS JSJ
NWS JSJ issued this high surf advisory at Oct 21, 2015, 3:21 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Oct 22, 2015, 7:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
110 WHCA42 TJSJ 212021 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 421 PM AST WED OCT 21 2015 ...HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ002-010-012-VIZ001-220430- /O.NEW.TJSJ.SU.Y.0007.151021T2021Z-151022T1200Z/ /O.EXB.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ NORTHEAST-MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 421 PM AST WED OCT 21 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM AST THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM AST THURSDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH THURSDAY MORNING. * WAVES AND SURF...BREAKING WAVES OF 11 TO 13 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO...SAINT THOMAS AND SAINT JOHN. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TODAY AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE TONIGHT. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ001-005-008-220430- /O.NEW.TJSJ.SU.Y.0007.151021T2021Z-151022T1200Z/ /O.EXT.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST- 421 PM AST WED OCT 21 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM AST THURSDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM AST THURSDAY. * WAVES AND SURF...BREAKING WAVES OF 11 TO 13 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TODAY AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO. SWELLS WILL GRADUALLY SUBSIDE TONIGHT. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ SNELL
4 follow-up statements
040 WHCA42 TJSJ 220242 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1042 PM AST WED OCT 21 2015 ...HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-010-012-VIZ001-221200- /O.CON.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.CON.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1042 PM AST WED OCT 21 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY... * WAVES AND SURF...BREAKING WAVES OF 11 TO 13 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO...SAINT THOMAS AND SAINT JOHN. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TODAY AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE TONIGHT. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
516 WHCA42 TJSJ 220804 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 404 AM AST THU OCT 22 2015 ...HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-010-012-VIZ001-221200- /O.CON.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.CON.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 404 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM AST THIS MORNING... * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
750 WHCA42 TJSJ 221219 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 819 AM AST THU OCT 22 2015 ......HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-012-VIZ001-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.NEW.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.NEW.TJSJ.RP.S.0017.151022T1219Z-151023T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL AT LEAST 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ010-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.NEW.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.NEW.TJSJ.RP.S.0017.151022T1219Z-151022T2100Z/ MAYAGUEZ AND VICINITY- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
907 WHCA42 TJSJ 221219 CCA CFWSJU COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 819 AM AST THU OCT 22 2015 ......HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-012-VIZ001-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.COR.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.COR.TJSJ.RP.S.0017.151022T1219Z-151023T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL AT LEAST 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ010-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.COR.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.COR.TJSJ.RP.S.0017.151022T1219Z-151022T2100Z/ MAYAGUEZ AND VICINITY- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Oct 21, 1:37 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 21, 1:37 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST WED OCT 21 2015
.SYNOPSIS...UPPER LEVEL TROUGH ACROSS THE EASTERN CARIBBEAN WILL
PERSIST THROUGH THE END OF THE WORK WEEK. THIS FEATURE WILL BE
ABSORBED BY A DEEP TROUGH WHICH IS EXPECTED TO ESTABLISH ACROSS
THE WESTERN ATLANTIC BY FRIDAY. AN INDUCED SURFACE TROUGH WILL
CONTINUE TO MAINTAIN SE WINDS ACROSS THE LOCAL ISLANDS DURING
THE NEXT FEW DAYS.
&&
.DISCUSSION...UNDER PRECIPITABLE WATER NEAR NORMAL VALUES AND
LIGHT SOUTHEASTERLY WINDS...CONTINUE TO EXPECT FAIR WEATHER CONDS
DURING THE MORNING HOURS WITH A FEW PASSING SHOWERS POSSIBLE
ACROSS THE U.S. VIRGIN ISLANDS AS WELL AS THE EAST AND SOUTHEAST
COASTAL AREAS OF PUERTO RICO....FOLLOWED BY AFTERNOON SHOWERS AND
THUNDERSTORMS DEVELOPING OVER AND NORTH OF THE CORDILLERA. THIS
WEATHER PATTERN SHOULD NOT CHANGE MUCH FOR THE REST OF THE WEEK.
DUE TO THE LIGHT WIND FLOW AND WETTING RAINS FROM PREVIOUS DAYS...
URBAN AND SMALL STREAM FLOODING LIKELY EACH AFTERNOON.
AS THE TROUGH TO OUR EAST IS ABSORBED BY THE DEVELOPING TROUGH
ACROSS THE WESTERN ATLANTIC...AN INDUCED SURFACE TROUGH WITH
ASSOCIATED LOW WILL PERSIST NORTH OF THE AREA. TROUGH ALOFT WILL
THEN LIFT AND A LOW LEVEL MOISTURE CONVERGENCE ZONE WILL BEGIN
SET UP ACROSS THE AREA. UNDER FAVORABLE UPPER LEVEL DYNAMICS...
TROPICAL MOISTURE AND LIGHT WINDS...A BETTER CHANCE FOR ORGANIZED
CONVECTION IS EXPECTED SUNDAY AND EARLY NEXT WORK WEEK. STAY
TUNED.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA. LOCAL AND DIURNAL EFFECTS WILL LEAD TO LATE AFTERNOON
CONVENTION OVER PARTS OF WESTERN AND NORTHERN PR. THIS WILL RESULT
IN VCTY SHRA/TSRA AT TJSJ...TJPS...TJBQ...AND TJMZ 21/19Z-21/22Z
WITH MOUNTAINS OBSCURATIONS AND BRIEF MVFR/IFR POSSIBLE. SURFACE
WIND 5-10 KTS WITH SEA BREEZE VARIATIONS DURING THE AFTERNOON
HOURS...BECOMING LIGHT AND VARIABLE AFT 21/23Z.
&&
.MARINE...A NORTHERLY SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
WATERS AND MONA PASSAGE THROUGH THE LATE AFTERNOON HOURS...BUT
SLOWLY SUBSIDING OVERNIGHT. EXPECT SEAS OF 6 TO 8 FEET WITH
OCCASIONAL SEAS BETWEEN 9 AND 10 FEET EARLY IN THE FORECAST
PERIOD. AS NORTHERLY SWELL DIMINISHES OVERNIGHT...SEAS WILL
RETURN TO 3 TO 5 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 89 79 89 / 20 50 20 20
STT 79 88 79 88 / 30 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK UNTIL 8 PM AST THIS EVENING FOR NORTH
CENTRAL-NORTHWEST-SAN JUAN AND VICINITY-WESTERN INTERIOR.
VI...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR COASTAL
WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
TO 17N.
SMALL CRAFT ADVISORY UNTIL 8 PM AST THIS EVENING FOR ATLC WATERS
OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
27/23Hazardous weather outlook, Oct 21, 8:21 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 921 AM AST WED OCT 21 2015 AMZ710>745-PRZ001>013-221330- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 921 AM AST WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS THIS AFTERNOON OVER AND NORTH OF CORDILLERA CENTRAL. .FLOODING... DUE TO SOIL SATURATION ASSOCIATED WITH THE PREVIOUS RAINFALL ACTIVITY...ANY PROLONGED HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN AND NORTHWEST COASTS OF PUERTO RICO. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR PINONES...OCEAN PARK...LA PARED...PLAYA ESCONDIDA...MAR CHIQUITA... PUERTO NUEVO...JOBOS...PARQUE COLON AND FLAMENCO BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH OF THE CORDILLERA CENTRAL. THESE THUNDERSTORMS WILL BE CAPABLE OF CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL EACH AFTERNOON. AS A RESULT...URBAN AND SMALL STREAM FLOODING IS LIKELY. RIVER FLOODING IS POSSIBLE ACROSS WESTERN PR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS...FLOODING AND LANDSLIDES TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-221330- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 921 AM AST WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN COASTS OF SAINT THOMAS AND SAINT JOHN. THERE IS A MODERATE RISK OF RIP CURRENTS FOR MAGENS BAY AND TRUNK BAY BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:33 AM CDT | Small Craft Advisory | JSJ | 35 hr | |
| Oct 21, 8:14 AM CDT | Rip Current Statement | JSJ | 23 hr |
Nearby
High Surf Advisories in Puerto Rico, 2015High Surf Advisories in U.S. Virgin Islands, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.